Mr. Botts, age 76, reports to his physician that he is not feeling well and is fatigued. He has a history of a myocardial infarction 6 years ago, glaucoma, and intermittent ankle swelling. His medications are pilocarpine (Pilocar) and timolol (Timoptic) eye drops bid 1 drop both eyes; digoxin (Lanoxin) 0.125 mg daily PO (oral administration), and furosemide (Lasix) 20 mg daily
When making the decision to prescribe there are a number of influence you have to consider. It is important to have an awareness of these influences and take them into consideration when issuing a prescription. It is importance to have knowledge of the DOH (2006) Medicines Matters this give guidance on the mechanisms available for prescribing and administration and supply of products. Team trends and external company’s and there representatives promoting their products have a big influence on your prescribing practice Bradley (2006) found that these influences were of concern to some nurses feeling that their colleague may ask them to prescribe for patients they haven’t seen. Thomas (2008)
Rarely any physician intends to harm patients when he or she provides treatment to them. Patients see physicians and specialists in full faith that they will get help with a condition. What complicates the patient-doctor relationship is that the outcome of each patient’s treatment is different because of individual health conditions and the course of treatment chosen by the doctor. Problems arise when a patient is not satisfied with care provided by the doctor or in extreme cases when a patient dies. Since most of the time it is hard to clearly determine whether the outcome was solely a result of the course of treatment chosen by the doctor or whether other factors played a role too, quite often patients take their
no further medication changes. K.N. is instructed to fi nish the remaining 2 days of
Cherron session was interrupted when patient #2141 arrived to be dose, but was placed on HOLD. It is noted that the patient boyfriend had made a complaint against Cherron on her behalf but it is considered as hearsay as the patient did not address the issue on her own with a Supervisor. Cherron addressed concerns of the patient non-compliance with her counseling appointments as the patient haven’t been seen for the month of March, ongoing use of illicit benzos/other drugs, and non-compliance with daily dosing.
4. The patient has been taking Sudafed and wants to know if he should continue to take it. What is your response? No, the patient should not continue taking Sudafed and should eliminate it immediately. The patient has been prescribed APAP for pain and another for allergies. Sudafed is not recommended to be taken if patient has any heart related health problems.
NH hospitalization record reveals a medical history of a non-injurious stroke, numerous episodes of sickle cell crisis, acute chest syndrome and chronic asthma. NH is prescribed a daily regimen of medications including a daily dose of 15,00 mg hydroxyurea, 1 mg folic acid for his SCD and 44 mcg of inhaled fluticasone for his asthma. Currently, while suffering from sickle cell crisis, NH is prescribed oxycodone 5mg, Toradol 21 mg IV solution, acetaminophen, and morphine as well as a continuous IV drip of D5 ½ NS, KCL. Due to the opioids and level of pain NH has endured the last 4 days (since beginning of crisis) he is exhausted and considered a fall risk due to his fatigue and reports that he naps off and on throughout the day and only gets out of bed to use the
During the discharge process, Mr. K was instructed to follow-up with his primary care provider. The inpatient team also gave Mr. K prescriptions for a new anti-hypertensive medication. Sadly, they did not provide any instructions about his previous anti-hypertensive drugs. As a result, Mr. K continued to take the old and the new anti-hypertensive medications. Since his next appointment was within three weeks, he decided to wait instead
The patient arrived on for his counseling session. Reports stability on his current dose and denies the need for a dose increase or decrease when offered by the writer. The patient was made aware that he will be reassigned to counselor, Scott effectively immediately as his new assigned counselor will schedule his next session. The patient reports of no update with his medical pertaining to a referral to another PCP as he is currently still seeing the same medical provider.
Mr. Farmer on Day 5, is discharged home and recommended to take daily exercise and improve his diet. Mr. Farmer had previously consumed regular take-away food, smoker of 35years and led a sedentary lifestyle. Discharge medications prescribed include aspirin, metoprolol, an ACE inhibitor (perindopril) and a statin (simvastatin)
He was given a refill prescription for gabapentin 600 mg, 1 tablet orally, 3 times a day for 30 days, # 120 and hydrocodone/APAP tablet, 10/325 mg 1 tablet 4 times a day for 30 days #120. The patient continues on stable doses of medications in a responsible and compliant fashion.
If the harm outweighs benefits for a patient, other therapies, lower doses and discontinuation of the prescription is advised.
Cano, the patient is status post right carnal tunnel release. She has been on physical therapy for the last three weeks. She states she is doing much, much better. Her left hand will be operated on 5/03/16. She complains of severe insomnia. This has been chronic with headaches and chronic depression. She states she is hearing voices, hearing auditory hallucinations with paranoia. This started after the oral steroids. She is psychotic and severely depressed. There is a past history of post-traumatic stress disorder (PTSD), generalized anxiety, and chronic depression. Previous antidepressants included Celexa, BuSpar and Xanax. She states she has been clean. There is no evidence of any type of drugs in her. She brought what she had and had thrown those out and had detoxed a few months
A courtesy 90 day supply of refill of Lotrel and Labetalol was ordered. Please complete fasting lab for a full renewal on medications. Also, please do not forget to drop you blood pressure log as requested by Dr. Wells at you last appointment.
The only concern this writer has is the patient validating his scripts. Please note, the patient did in fact validate few of his scripts, but there's a conflict of his Nexuim. The patient was adamant about validating his scripts to Nursing last month whereas he had given a Nurse the original Rx Script form. It was recommended for the patient to validate his scripts once again. Addressing his prescriber, Ms. Kennedy from Wheeler Clinic, a CS letter was completed last year and will be due again in June of 2017. The patient reports that his prescriber tends to see him once a month before refilling his scipts and provided proof of his appointment card. During the course of the session, the patient appeared to be alert and oriented. No evidence of